MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 321-25-42
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, surgeon lost control of the power tool during reaming process causing the reamer tip to bend within the glenoid and snap off.The event is not associated with the revision of exactech implants.The event is related to the breakage of the device.Fragments, parts or pieces fell into the patient and were not removed.The surgeon was unable to remove the broken reamer tip.Surgeon took an x-ray to ensure the metal tip was within bone and not soft tissue.The event led to a 15-30 min surgical delay to attempt to remove the part and take an x-ray.Patient was last known to be in stable condition following the event.No patient/medical information provided.Unable to obtain images or x-rays.Product available for return.
 
Additional Manufacturer Narrative
H3: the broken device reported was likely the result of applying a bending moment to the reamer during use, which led to brittle fracture of the pilot tip feature.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key19620958
Report Number1038671-2024-02161
Device Sequence Number8205175
Product Code HSD
UDI-Device Identifier10885862087638
UDI-Public10885862087638
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-25-42
Device Lot Number99777011
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown